Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Preterm Labor Question

Anonymous
Posted by Anonymous
  • 25 Replies
I went into preterm labor last night, I had 2 shots and a pill to stop contractions plus a lot of fluids and dilaudid (sp?) My contractions never fully stopped but since I am only a finger tip dilated and not progressing they let me go home. Now my head is KILLING me! I am eating and drinking a lot of water but I still have regular contractions (not as painful but there) and a migraine like head ache. Is that normal because of all the meds? Should I be concerned and call the Dr again? I was in there for over 24 hours and was told to come back if my contractions are very painful, my water breaks, or there's a large increase in discharge.
Posted by Anonymous on Apr. 11, 2016 at 6:37 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Anonymous
by Anonymous 2 on Apr. 11, 2016 at 6:41 PM
You need to call your MD or head back to your hospital. It could.be elevated BP, which can be very dangerous for pregnant women. (Preeclampsia)
Anonymous
by Anonymous 1 - Original Poster on Apr. 11, 2016 at 6:50 PM
Ugh, I was hoping it was just all the drugs that they gave me. I'll give them a call thanks.

Quoting Anonymous 2: You need to call your MD or head back to your hospital. It could.be elevated BP, which can be very dangerous for pregnant women. (Preeclampsia)
Anonymous
by Anonymous 3 on Apr. 11, 2016 at 6:57 PM

dilaudid can cause migraines

kajira
by Gold Member on Apr. 11, 2016 at 7:52 PM

Headaches are normal after all those meds, especially the blood pressure medications can effect your head. Try taking a couple tylonal, some caffiene and ice packs on your head. If your blood pressure is fine, there's nothing else they can do for a headache.

kajira
by Gold Member on Apr. 11, 2016 at 7:54 PM

Go to any local pharmecy and use their blood pressure machine. You can also buy a blood pressure cuff for 9-50 dollars at the pharmecy to use at home to monitor (this is what I do since I get migraines alot during pregnancy and I keep track of it.)

Elevated blood pressure can also be a sign of pain though. When I was in labor, my blood pressure was high for me (lower then anything they'd ever worry about, but high for me, it was my first sign of labor actually LOL)

So, with preterm labor, your blood pressure might be elevated due to pain too... so it just depends if it's below 140/90 (if it is, they won't treat anything below that.)

Quoting Anonymous 1: Ugh, I was hoping it was just all the drugs that they gave me. I'll give them a call thanks.
Quoting Anonymous 2: You need to call your MD or head back to your hospital. It could.be elevated BP, which can be very dangerous for pregnant women. (Preeclampsia)


ki19
by Silver Member on Apr. 11, 2016 at 7:56 PM
If your BP is fine, then it's probably the meds. However, you need to be 100% sure BP is fine before you make that assumption. I'd give the Dr a call just to be in the safe side. How many weeks are you?
Anonymous
by Anonymous 1 - Original Poster on Apr. 11, 2016 at 8:38 PM
I'm 35 weeks, I went to the pharmacy like another person suggested and my bp was fine. I took some tylonel but it hasn't helped yet.

Quoting ki19: If your BP is fine, then it's probably the meds. However, you need to be 100% sure BP is fine before you make that assumption. I'd give the Dr a call just to be in the safe side. How many weeks are you?
Anonymous
by Anonymous 1 - Original Poster on Apr. 11, 2016 at 8:39 PM
Thanks for the advice, I went down to the pharmacy and my bp is fine. I took some tylonel, I'll try the other stuff you suggested before.

Quoting kajira:

Go to any local pharmecy and use their blood pressure machine. You can also buy a blood pressure cuff for 9-50 dollars at the pharmecy to use at home to monitor (this is what I do since I get migraines alot during pregnancy and I keep track of it.)

Elevated blood pressure can also be a sign of pain though. When I was in labor, my blood pressure was high for me (lower then anything they'd ever worry about, but high for me, it was my first sign of labor actually LOL)

So, with preterm labor, your blood pressure might be elevated due to pain too... so it just depends if it's below 140/90 (if it is, they won't treat anything below that.)

Quoting Anonymous 1: Ugh, I was hoping it was just all the drugs that they gave me. I'll give them a call thanks.

Quoting Anonymous 2: You need to call your MD or head back to your hospital. It could.be elevated BP, which can be very dangerous for pregnant women. (Preeclampsia)

Lillibella
by Ruby Member on Apr. 11, 2016 at 8:40 PM
Dilaudid often gives people headaches. Ironic, really.
MenopauseManiac
by Ruby Member on Apr. 11, 2016 at 8:41 PM

Dilaudid?  Are you sure?  That's fucking insane.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)